Alert archive / Massachusetts / Tornado Warnings in 2000
Tornado Warning 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this tornado warning at Aug 10, 2000, 3:32 AM EDT for Bristol County, Norfolk County, Massachusetts; Providence County, Rhode Island. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 3:32 AM EDT (07:32 UTC)
- Expired
- Aug 10, 2000, 4:15 AM EDT
- In force
- 43 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
Counties Bristol County, MA, Norfolk County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 12 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:35 AM EDT | Hail 0.75 | Wrentham, MA | |
| Aug 10, 3:40 AM EDT | Thunderstorm Wind 50 E | Walpole, MA | |
| Aug 10, 3:45 AM EDT | Hail 1.75 | Norton, MA | |
| Aug 10, 3:55 AM EDT | Thunderstorm Wind 50 E | Easton Center, MA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KBOX 100733
TORBOS
MAC005-021-023-RIC007-100815-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
332 AM EDT THU AUG 10 2000
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND
SOUTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS
NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS
INCLUDING ATTLEBOROUGH...NORTH ATTLEBOROUGH...TAUNTON
NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS
INCLUDING BROCKTON
* UNTIL 415 AM EDT.
* AT 328 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH A DEVELOPING TORNADO OVER
CUMBERLAND...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE PAWTUCKET...CENTRAL
FALLS...WHITMAN...WEST BRIDGEWATER...STOUGHTON...SCITUATE...
ROCKLAND...RAYNHAM...PLAINVILLE...PEMBROKE...NORWELL...NORTON...
MARSHFIELD...MANSFIELD...KINGSTON...HANSON...HANOVER...HALIFAX...
FOXBOROUGH...EASTON...EAST BRIDGEWATER...DUXBURY...BRIDGEWATER...
AVON AND ABINGTON.
WIDESPREAD WIND DAMAGE HAS BEEN REPORTED IN WOONSOCKET.
THIS IS A DANGEROUS STORM - TAKE COVER NOW IN THE BASEMENT OR A SMALL
INTERIOR ROOM ON THE LOWEST FLOOR. PROTECT YOUR BODY FROM FLYING
DEBRIS WITH BLANKETS OR PILLOWS.
$$
JF/JDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this tornado warning went out at Aug 10, 3:24 AM EDT, 8 minutes earlier.
Area forecast discussion, Aug 10, 3:24 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 324 AM EDT THU AUG 10 2000 BUSY MORNING...SORRY FOR THE DELAY. LINE OF SHWRS WITH A FEW EMBEDDED SVR STRMS CONTS TO MARCH E AND WILL BE EXITING THE COAST ARND 09-11Z. WL PRBLY HV TO CONT TO MENTION SHWRS/STRMS IN ERN ZONES FOR EARLY THIS AM. ALL MDLS SHW FRNT SLOWING/STALLING FOR A WHILE TDY BFR MVG OFF THE COAST TNGT. EVEN THOUGH ALL DYNAMICS AND THE BEST INSTABILITY ARE OFF TO THE E BY THIS AFTN...THERE MAY STILL BE ENOUGH CAPE S & E OF BOS TO PVD LINE TO PRODUCE A FEW TSTMS THIS AFTN. WL CONT TO MENT A CHC OF A TSTM FOR THIS AFTN ACRS SE ZONES. FRNT FINALLY MAKES IT WAY OF THE COAST TNGT W DRIER AIR MVG IN AT THE SFC AND ALOFT...HOWEVER ALL MDLS SHW SOME MOIST RMNG ARND H85. BECAUSE OF THIS WL GO WITH PC INSTEAD OF CLR OR M CLR. MOIST ARND H85 CONTS INTO FRI SO WILL GO WITH PS. ALL MDLS SHW THE NXT SW DROPING S-SE FM ONTARIO AND QUEBEC FRI AND ACROSS THE NE FRI NGT AND SAT. AVN IS STRONGER AND A LTL SLOWER AND ACTUALLY CUTS IT OFF OVR SRN NEW ENG SAT AND SAT NGT. NOT TOTALY SOLD ON AVN SOLUTION...BUT IN ANY EVENT...THE ATMOS COOLS ALOFT AND DESTABLIZES LATE IN THE DAY FRI IN NW ZONES AND ALL SNE FRI NGT. THE ETA SHWS LI/S BLW 0...K INDEX ARND 30 AND TT NR 50 IN NW ZONES BY LATE IN THE DAY. WL THROW IN A 30 PCNT CHC SHWR OR TSTM LATE FRI AFTN. THE ONLY LIMIT MAY BE LACK OF MOIST. WL GO WITH A CHC SHWRS ALL ZONES FRI NGT AS SW MVES ACRS NEW ENG. WL BANK ON THE ETA SOLN FOR NOW AND ASSUME THAT THE SW WL BE MVG OFF TO THE E SAT AM...SO WL NOT GO W SHWRS SAT FOR NOW. TEMPS...HV CUT TEMPS FOR ALL SHORT TERM PRDS...ESP IN THE E WHERE ALL MDLS INDIC A LGT NE FLOW DVLPG ON FRI. .BOX...NONE. NOTCHEY
In the hours before
Local storm report, Aug 10, 2:38 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
238 AM EDT WED AUG 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 AM VERNON CT 1 INCH HAIL
08/10/00 TOLLAND PER POLICE DEPT.
0232 AM TOLLAND CT .88 INCH HAIL
08/10/00 CHESHIRE PER SKYWARN SPOTTER.
0233 AM WILLINGTON CT .75 INCH HAIL
08/10/00 TOLLAND PER SKYWARN SPOTTER
0236 AM WILLINGTON CT 1.75 INCH HAIL
08/10/00 TOLLAND PER SKYWARN SPOTTER
FIELDLocal storm report, Aug 10, 2:47 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
247 AM EDT WED AUG 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 AM SOUTH WINDSOR CT WIND DAMAGE
08/10/00 HARTFORD WIRES DOWN PER POLICE DEPT.
0225 AM VERNON CT 1 INCH HAIL
08/10/00 TOLLAND PER POLICE DEPT.
0232 AM TOLLAND CT .88 INCH HAIL
08/10/00 CHESHIRE PER SKYWARN SPOTTER.
0233 AM WILLINGTON CT .75 INCH HAIL
08/10/00 TOLLAND PER SKYWARN SPOTTER
0236 AM WILLINGTON CT 1.75 INCH HAIL
08/10/00 TOLLAND PER SKYWARN SPOTTER
FIELDLocal storm report, Aug 10, 3:28 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
328 AM EDT WED AUG 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 AM SOUTH WINDSOR CT WIND DAMAGE
08/10/00 HARTFORD WIRES DOWN PER POLICE DEPT.
0225 AM VERNON CT 1 INCH HAIL
08/10/00 TOLLAND PER POLICE DEPT.
0232 AM TOLLAND CT .88 INCH HAIL
08/10/00 CHESHIRE PER SKYWARN SPOTTER.
0233 AM WILLINGTON CT .75 INCH HAIL
08/10/00 TOLLAND PER SKYWARN SPOTTER
0236 AM WILLINGTON CT 1.75 INCH HAIL
08/10/00 TOLLAND PER SKYWARN SPOTTER
0328 AM SMITHFIELD RI 65 MPH TSTM GUST
08/10/00 PROVIDENCE ESTIMATED PER HAM RADIO.
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:17 AM EDT | Tornado Warning | BOX | Bristol, Norfolk | 28 min |
| Aug 10, 3:32 AM EDT | Tornado Warning | BOX | Plymouth | 43 min |
| Aug 10, 2:56 AM EDT | Severe Thunderstorm Warning | BOX | Providence | 49 min |
| Aug 10, 3:06 AM EDT | Tornado Warning | BOX | Providence | 39 min |
Nearby
Tornado Warnings in Massachusetts, 2000Tornado Warnings in Rhode Island, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.